Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 64, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 31, 2018, 7:46 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2018, 7:46 PM CDT (00:46 UTC)
- Expired
- May 31, 2018, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2231 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1014 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
713
WUUS54 KOHX 010046
SVROHX
TNC031-061-010130-
/O.NEW.KOHX.SV.W.0064.180601T0046Z-180601T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
746 PM CDT THU MAY 31 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southeastern Coffee County in Middle Tennessee...
Grundy County in Middle Tennessee...
* Until 830 PM CDT.
* At 746 PM CDT, a severe thunderstorm was located 10 miles northwest
of Monteagle, or 11 miles southeast of Manchester, moving northeast
at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
Beersheba Springs, Hillsboro, Pelham and Woods Reservoir.
This includes Interstate 24 between mile markers 117 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3529 8592 3532 8598 3531 8600 3534 8603
3535 8606 3538 8609 3553 8587 3551 8582
3552 8580 3553 8573 3535 8552 3533 8555
3531 8562 3530 8566 3529 8569 3529 8571
3528 8570 3524 8582 3524 8584 3522 8587
TIME...MOT...LOC 0046Z 243DEG 18KT 3535 8593
HAIL...1.00IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:41 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 31, 6:41 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Nashville TN 641 PM CDT Thu May 31 2018 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Currently storms are making their way across the mid state. Several storms throughout the morning and early afternoon hours have become strong and produced small hail, brief heavy downpours and plenty of lightning. Surface based CAPE values have been great in fueling the storms, but small shear values have kept them short-lived and disorganized. Expect activity this afternoon to continue to be strong with an isolated severe storm possible. This evening CAPE values will continue to be 2000 to 3000 j/kg with shear in a more optimal range of 40 to 50 knots over our northwest counties and western Kentucky. Taking this into account, we're still expecting a more robust wave of strong to severe storms to organize this evening (a little later than previous model runs had suggested) and push southeast out of Kentucky and into Middle Tennessee. The best timing looks to be after 7pm for extreme northern Middle Tennessee counties. High winds and hail will remain the main threats with this evening's wave. This line should weaken as it will be moving into a less sheared and slightly more stable environment over eastern and southern portions of our areas. While this evening's wave should contain the bulk of our severe potential, the chances for strong thunderstorms will continue after midnight and into the early morning hours on Friday. Shear will drop off to 20 to 30 knots and CAPE values are expected to fall to around 1500 j/kg overnight, so any storms after 1AM should be sub severe. Thunderstorm chances will linger into Friday as the upper trough axis swings through the Tennessee River Valley. Scattered showers and thunderstorms will diminish from west to east as the day progresses. Friday night and Saturday will bring a brief break in storm chances. However, it will still be warm and muggy with highs in the upper 80s and dewpoints in the low 70s in many areas on Saturday afternoon. Precip chances will increase on Saturday evening with the approach of a frontal boundary. Could see some strong to severe storms as the front pushes through the mid-state overnight Saturday night. Instability is marginal, but the front should provide enough lift to produce some strong winds and hail through the early morning hours on Sunday. After the front passes on Sunday afternoon the forecast finally starts to dry out. Dewpoints are expected to find the 50s and 60s and stay there through mid week next week. Temperatures will be around normal with highs in the low to mid 80s and overnight lows in the low 60s. There is an upper low that threatens to bring a chance of rain next Tuesday, but kept low pops in the forecast for now as models show it staying to our north and east as it dips south. && .AVIATION... 00Z TAF DISCUSSION. Scattered showers and thunderstorms are currently impacting northeastern portions of the CWA. These storms will impact KCSV in the next few hours; VFR conditions at all other terminals. Another round of showers and thunderstorms are possible tomorrow morning moving southwestward. Storm should arrive at KCKV by 06Z, KBNA/KMQY by 07Z, and KCSV by 11Z. MVFR cigs and vis are possible during these showers and storms. After these storms, VFR conditions will return to all terminals. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........MacDonald
Hazardous weather outlook, May 31, 3:38 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 338 PM CDT Thu May 31 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-012045- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 338 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...This Afternoon and Tonight There is an enhanced risk of severe storms in areas mainly to the north and west of Nashville during the late evening, with a slight risk across most of the remainder of Middle Tennessee. Strong storms will continue overnight. The primary risks are large hail, damaging straight-line winds, and localized flash flooding during the heaviest storms. There is a low risk of tornadoes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a marginal to slight risk of severe storms again Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday evening. Rose
In the hours before
Local storm report, May 31, 6:47 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM LIGHTNING 2 NW OAKLAND 36.29N 86.38W
05/31/2018 WILSON TN EMERGENCY MNGR
LIGHTNING STRUCK A 20X50 SHED WITH DAMAGE TO NEAR BY
HOUSE. DAMAGE TO HOUSE ESTIMATED AT ~6K.
&&
EVENT NUMBER OHX1800102
FBORDENSpecial weather statement, May 31, 7:11 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
711 PM CDT THU MAY 31 2018
TNZ032>034-065-066-010100-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
711 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 800 PM CDT...
At 711 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 11 miles southeast of Cookeville, moving east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Crossville, Sparta, Fairfield Glade, Monterey, Crab Orchard, Pleasant
Hill, Lake Tansi, Cumberland Mountain State Park, Slate Springs and
Clarkrange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3578 8489 3577 8490 3594 8552 3622 8537
3620 8491 3619 8491 3618 8490 3615 8491
3613 8487 3608 8483 3609 8483 3609 8481
TIME...MOT...LOC 0011Z 277DEG 27KT 3606 8533
BarnwellSpecial weather statement, May 31, 7:13 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
713 PM CDT THU MAY 31 2018
TNZ063-064-078-010100-
Cannon TN-De Kalb TN-Warren TN-
713 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DE KALB...NORTHERN
WARREN AND NORTHEASTERN CANNON COUNTIES UNTIL 800 PM CDT...
At 712 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Smithville, Woodbury and Rock Island State Park.
LAT...LON 3605 8568 3592 8566 3590 8565 3589 8567
3589 8564 3588 8564 3585 8567 3585 8563
3583 8565 3583 8568 3582 8564 3580 8562
3575 8561 3574 8604 3592 8606
TIME...MOT...LOC 0012Z 253DEG 16KT 3584 8600
BarnwellSpecial weather statement, May 31, 7:28 PM CDT, 18 minutes before
Special Weather Statement National Weather Service Nashville TN 728 PM CDT THU MAY 31 2018 TNZ028-030>032-064-010115- Putnam TN-Wilson TN-De Kalb TN-Jackson TN-Smith TN- 728 PM CDT THU MAY 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHERN DE KALB...SOUTHWESTERN JACKSON...SOUTHEASTERN WILSON AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 815 PM CDT... At 727 PM CDT, Doppler radar was tracking a strong thunderstorm near Watertown, or 12 miles southwest of Carthage, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Watertown, Gordonsville, Hickman, South Carthage, Alexandria, Dowelltown, Center Hill Lake and Edgar Evans State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3602 8614 3618 8617 3630 8567 3601 8567 TIME...MOT...LOC 0027Z 262DEG 14KT 3611 8607 Barnwell
Special weather statement, May 31, 7:36 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
736 PM CDT THU MAY 31 2018
TNZ077-079-010115-
Coffee TN-Grundy TN-
736 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE AND WESTERN
GRUNDY COUNTIES UNTIL 815 PM CDT...
At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Sewanee, or 11 miles southeast of Manchester, moving
east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Beersheba
Springs, Hillsboro, Pelham, Arnold AFB, Fiery Gizzard State Park and
Woods Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3522 8578 3524 8582 3524 8584 3522 8587
3529 8592 3531 8596 3530 8596 3532 8598
3531 8600 3534 8603 3535 8608 3538 8609
3549 8567 3530 8563 3530 8566 3529 8569
3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 0036Z 259DEG 17KT 3533 8597
BarnwellSpecial weather statement, May 31, 7:38 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
738 PM CDT THU MAY 31 2018
TNZ077>079-010130-
Coffee TN-Grundy TN-Warren TN-
738 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...SOUTHERN
WARREN AND NORTHERN GRUNDY COUNTIES UNTIL 830 PM CDT...
At 738 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Manchester, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
McMinnville, Altamont, Morrison, Beersheba Springs, Viola and
Summitville.
LAT...LON 3562 8607 3573 8561 3561 8559 3560 8559
3553 8557 3553 8561 3550 8557 3547 8556
3546 8605
TIME...MOT...LOC 0038Z 259DEG 17KT 3555 8597
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:03 PM CDT | Areal Flood Advisory | OHX | Jackson, Putnam | 3 hr |
| May 31, 7:11 PM CDT | Special Weather Statement | OHX | Cumberland, White | 49 min |
| May 31, 7:13 PM CDT | Special Weather Statement | OHX | DeKalb | 47 min |
| May 31, 7:28 PM CDT | Special Weather Statement | OHX | Smith | 47 min |
| May 31, 7:36 PM CDT | Special Weather Statement | OHX | Grundy | 39 min |
| May 31, 7:38 PM CDT | Special Weather Statement | OHX | Warren | 52 min |
| May 31, 8:00 PM CDT | Special Weather Statement | OHX | Cumberland, White | 45 min |
| May 31, 8:06 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, White | 3 hr |
| May 31, 8:22 PM CDT | Special Weather Statement | OHX | Grundy | 38 min |
| May 31, 8:42 PM CDT | Special Weather Statement | OHX | Cumberland, Van Buren | 48 min |
| May 31, 8:46 PM CDT | Special Weather Statement | OHX | Coffee | 44 min |
| May 31, 9:20 PM CDT | Special Weather Statement | OHX | Coffee, Grundy | 40 min |
| May 31, 9:52 PM CDT | Areal Flood Advisory | OHX | Coffee, Grundy | 113 min |
| Jun 1, 12:08 AM CDT | Special Weather Statement | OHX | Houston, Stewart | 67 min |
| Jun 1, 1:56 AM CDT | Special Weather Statement | OHX | Davidson | 34 min |
| Jun 1, 1:58 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson | 32 min |
| Jun 1, 2:18 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 27 min |
| Jun 1, 2:21 AM CDT | Special Weather Statement | OHX | Humphreys, Perry | 24 min |
| Jun 1, 2:27 AM CDT | Special Weather Statement | OHX | Davidson, Robertson, Williamson | 48 min |
| Jun 1, 2:39 AM CDT | Special Weather Statement | OHX | Pickett | 51 min |
| Jun 1, 2:55 AM CDT | Special Weather Statement | OHX | Davidson, Macon, Sumner, Trousdale, Williamson, Wilson | 65 min |
| Jun 1, 3:04 AM CDT | Special Weather Statement | OHX | Putnam | 26 min |
| Jun 1, 3:11 AM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| Jun 1, 3:43 AM CDT | Special Weather Statement | OHX | Rutherford, Smith, Wilson | 47 min |
| Jun 1, 3:50 AM CDT | Special Weather Statement | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 55 min |
| Jun 1, 3:58 AM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 47 min |
| Jun 1, 4:28 AM CDT | Special Weather Statement | OHX | Cumberland, White | 32 min |
| Jun 1, 4:42 AM CDT | Special Weather Statement | OHX | Giles, Marshall | 18 min |
| Jun 1, 5:53 AM CDT | Special Weather Statement | OHX | Grundy | 22 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.